Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 637, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2016, 9:24 AM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2016, 9:24 AM CDT (14:24 UTC)
- Expired
- Jul 11, 2016, 9:45 AM CDT
- In force
- 21 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:47 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 11, 6:47 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 647 AM CDT MON JUL 11 2016 .AVIATION... 11/12Z TAF discussion. Primarily VFR conditions expected along with moderate to strong south-southeast winds. Scattered TSRA mainly across northwest Oklahoma expected to persist through at least 15Z. Weakening low level jet expected to allow for decrease in convective potential late morning and early afternoon before isolated storms possible near western Oklahoma after 22Z. Will mention PROB30 in KOKC/KOUN- KPNC terminals after 06Z tonight for potential TSRA similar to current activity. && .PREV DISCUSSION... /issued 415 AM CDT MON JUL 11 2016/ DISCUSSION... A few severe storms will be possible most days this week, mainly over northern parts of Oklahoma as a series of strong storm systems passes through Northern/Central Plains. Scattered thunderstorms expected to continue well into the morning across western and northern Oklahoma as lead s/wv pushes out of central Rocky Mtns. Unseasonably strong low level jet will also aid in development. Additional storm development possible late this afternoon into the evening across western Oklahoma near and east of dryline...which is forecast to set up over eastern panhandles. With low level jet expected to set up again, we will keep at least low pops going overnight across northern and central Oklahoma. Initializations did not give any pops for tonight, but with anomalously strong Northern/Central Plains system and response over Southern Plains, we will at least get it mentioned in the forecast and later shifts can adjust upward if needed. Hot temperatures expected, a little hotter each day through mid- week most locations, especially across west/southwest parts of CWA as veering low level flow allows for lower dewpoints and thermal ridge shifts east. Possible late week MCS activity, which would primarily affect northern and eastern portions of Oklahoma, progd to allow easterly flow setup and slightly cooler temperatures late in the week and next weekend but also higher dewpoints. Large differences in medium range models will yield a solution close to initializations and previous forecast. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 95 75 94 76 / 10 20 20 20 Hobart OK 100 77 100 78 / 20 10 20 20 Wichita Falls TX 99 77 99 78 / 10 10 10 0 Gage OK 99 76 100 75 / 70 10 10 20 Ponca City OK 94 77 95 77 / 20 20 30 30 Durant OK 95 76 94 76 / 10 10 10 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 10/11
Hazardous weather outlook, Jul 11, 5:06 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 506 AM CDT MON JUL 11 2016 OKZ004>048-050>052-TXZ083>090-121015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 506 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY ACROSS WESTERN OKLAHOMA. ALTHOUGH THERE WILL BE SCATTERED THUNDERSTORMS ACROSS NORTHWEST OKLAHOMA THIS MORNING...THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON AS STORMS FORM EAST OF A DRYLINE. THE MARGINAL RISK IS WEST OF LINE FROM NEAR HOLLIS... TO SAYRE... TO ALVA OKLAHOMA. THE PRIMARY HAZARDS WILL INCLUDE HAIL UP TO THE SIZE OF GOLFBALLS...60 TO 70 MPH WINDS...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL BE POSSIBLE EAST OF MARGINAL RISK AREA THROUGH TONIGHT WITH STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE MARGINAL RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM MONDAY THROUGH SATURDAY...WITH THE HIGHEST CHANCES OVER NORTHERN OKLAHOMA. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS NORTHERN OKLAHOMA TUESDAY AND WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:32 AM CDT | Special Weather Statement | OUN | Major | 58 min |
| Jul 11, 9:40 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Custer, Dewey, Washita | 50 min |
| Jul 11, 9:53 AM CDT | Special Weather Statement | OUN | Kiowa | 37 min |
| Jul 11, 10:03 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 27 min |
| Jul 11, 10:31 AM CDT | High Wind Warning | OUN | Alfalfa, Grant | 89 min |
| Jul 11, 10:50 AM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| Jul 11, 11:13 AM CDT | Special Weather Statement | OUN | Kingfisher | 47 min |
| Jul 11, 12:03 PM CDT | Wind Advisory | OUN | Alfalfa, Garfield, Grant, Kay, Major, Woods | 117 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.